Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 26, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 27, 2016, 4:40 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 28, 2016, 4:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 4:40 AM MST (11:40 UTC)
- In effect from
- Nov 28, 2016, 4:00 AM MST
- Expired
- Nov 28, 2016, 6:00 PM MST
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS74 KEPZ 271140 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 440 AM MST SUN NOV 27 2016 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS AGAIN ON MONDAY... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY CAUSING WINDY CONDITIONS ACROSS THE REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH AND GUSTS UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN SLOPES. DIFFICULT DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ407-410-411-413>417-TXZ418>424-272300- /O.NEW.KEPZ.WI.Y.0026.161128T1100Z-161129T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO... TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 440 AM MST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM MST MONDAY. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH MAXIMUM SPEEDS OCCURRING BETWEEN 5 AM AND 4 PM MONDAY. WINDS WILL DIMINISH AFTER 4 PM MONDAY. * WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
2 follow-up statements
287 WWUS74 KEPZ 272227 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 327 PM MST SUN NOV 27 2016 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS AGAIN ON MONDAY... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY CAUSING WINDY CONDITIONS ACROSS THE REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH AND GUSTS UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN SLOPES. DIFFICULT DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ407-410-411-413>417-TXZ418>424-281230- /O.CON.KEPZ.WI.Y.0026.161128T1100Z-161129T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO... TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 327 PM MST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM MST MONDAY... * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH MAXIMUM SPEEDS OCCURRING BETWEEN 5 AM AND 4 PM MONDAY. WINDS WILL DIMINISH AFTER 4 PM MONDAY. * WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
743 WWUS74 KEPZ 281138 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 438 AM MST MON NOV 28 2016 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST TEXAS TODAY CAUSING WINDY CONDITIONS ACROSS THE REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH AND GUSTS UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN SLOPES. DIFFICULT DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ407-410-411-413>417-TXZ418>424-290000- /O.CON.KEPZ.WI.Y.0026.000000T0000Z-161129T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO... TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 438 AM MST MON NOV 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:38 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 27, 3:38 AM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
338 AM MST Sun Nov 27 2016
.SYNOPSIS...
A complex low pressure system with a strong cold front will bring
windy conditions to southern New Mexico and west Texas today and
Monday along with chances for rain and mountain snows tonight
through Tuesday. The cold front will also result in much cooler
below normal temperatures for most of this week. Another storm
system may produce widespread rain or snow next weekend.
&&
.DISCUSSION...
Complex and active weather scenario developing for the
southwestern United States for much of this week and into next
weekend. This will be due to major changes taking place in the
regional circulation pattern.
An amplifying deepening upper trough was already covering most of
the western United States early this morning . Trough will broaden
and deepen today with primary axis extending into the Great Basin
this afternoon while a vigorous short wave ejects ahead of it
through the southern/central Rockies. Downslope flow plus trough
dynamics will support cyclogenesis over the plains with lee
surface troughing extending across eastern New Mexico.
Strengthening low and mid level gradients will therefore induce
windy conditions this afternoon with westerly flow also causing
one last day of mild temperatures.
This evening the primary trough axis moves to the east southeast
across Arizona and then advances eastward through New mexico/west
Texas Monday morning. While moisture inflow will be lacking strong
dynamics expected as both differential pva and mid level
frontogenetic fields indicate upward motion across the region.
Thus rather widespread precipitation is anticipated...especially
western and high mountain zones. Cold air advection behind an
attendant cold front plus dynamic cooling aloft will result in
several inches of snow over areas above 7000 feet with Monday
temperatures falling around 10 degrees. Finally pressure/height
gradients at the surface and aloft will remain strong with more
windy conditions on Monday.Yet another upper wave/vorticity axis
pushes southward through the southern Rockies on Tuesday causing
isolated mainly light rain and snow showers along with further
cooling.
Zonal/westerly flow will produce dry weather with slowly warming
temperatures Wednesday and Thursday. However another deepening
upper low will slowly approach the region Friday and Saturday.
Consequently next weekend looking very active and interesting with
longer range guidance suggesting widespread rains and/or heavy
snows across the lower elevations with a return to colder
temperatures.
&&
.AVIATION...Valid 27/12z-28/12z.
Mostly vfr through 06z except for isolated areas of visibility
less than 3 miles in blowing dust between 19z and 00z. Surface
winds gusting around 40 kt between 19z and 00z and again between
10z and 12z with moderate or greater turbulence below 5000 feet
agl...especially along eastern facing slopes. After 06z scattered
areas of mvfr or ifr ceilings and visibility in rain and snow
showers.
&&
.FIRE WEATHER...
A complex low pressure system with a strong cold front will bring
windy conditions to southern New Mexico and west Texas today and
Monday along with good chances for rain and mountain snows
tonight through Tuesday. Snow amounts between 1 and 3 inches
possible for higher mountains. Winds gusting around 40 to 50 mph
this afternoon and again Monday morning and afternoon. The cold
front will also result in much cooler below normal temperatures
for most of this week after today. Another storm system may
produce widespread rain or snow next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 67 46 58 40 / 0 20 0 0
Sierra Blanca 67 45 56 39 / 0 0 0 0
Las Cruces 62 41 54 35 / 0 20 0 0
Alamogordo 62 39 54 34 / 0 20 0 0
Cloudcroft 40 23 33 19 / 10 40 20 20
Truth or Consequences 59 35 53 34 / 0 30 0 0
Silver City 51 33 43 28 / 0 60 10 10
Deming 61 38 55 32 / 0 30 0 0
Lordsburg 59 36 53 32 / 0 50 20 0
West El Paso Metro 66 47 57 41 / 0 20 0 0
Dell City 68 40 58 36 / 0 0 0 0
Fort Hancock 72 46 61 39 / 0 10 0 0
Loma Linda 60 42 50 37 / 0 20 0 0
Fabens 69 43 59 36 / 0 20 0 0
Santa Teresa 65 44 57 37 / 0 20 0 0
White Sands HQ 63 43 54 38 / 0 20 0 0
Jornada Range 62 38 56 30 / 0 20 0 0
Hatch 61 40 55 34 / 0 30 0 0
Columbus 65 41 58 36 / 0 30 0 0
Orogrande 64 41 56 37 / 0 20 0 0
Mayhill 52 30 44 26 / 10 40 20 10
Mescalero 50 29 42 24 / 20 40 20 20
Timberon 49 29 41 25 / 10 40 20 10
Winston 50 29 45 24 / 0 40 10 20
Hillsboro 56 33 51 29 / 0 40 10 0
Spaceport 59 38 54 32 / 0 30 0 0
Lake Roberts 49 24 42 18 / 10 60 10 20
Hurley 55 31 47 27 / 0 60 10 0
Cliff 57 29 48 24 / 0 60 20 10
Mule Creek 53 25 45 20 / 0 70 20 20
Faywood 56 34 49 30 / 0 50 0 0
Animas 64 36 58 31 / 0 50 20 0
Hachita 64 35 58 30 / 0 40 10 0
Antelope Wells 63 36 58 33 / 0 50 20 0
Cloverdale 59 36 53 33 / 0 50 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 4 AM to 6 PM MST Monday for NMZ407-410-411-
413>417.
TX...Wind Advisory from 4 AM to 6 PM MST Monday for TXZ418>424.
&&
05 RogashHazardous weather outlook, Nov 26, 5:50 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 550 AM MST SAT NOV 26 2016 NMZ401>417-TXZ418>424-271400- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 550 AM MST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY ISOLATED LIGHT RAIN SHOWERS WILL OCCUR. OTHERWISE NO SIGNIFICANT HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY ON SUNDAY AND MONDAY WITH WINDS GUSTING FROM 40 TO 50 MPH. BLOWING DUST WILL LOWER THE VISIBILITY TO UNDER 2 MILES OVER A FEW LOCATIONS. A CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS SUNDAY NIGHT AND MONDAY MORNING. SNOWFALL AMOUNTS WILL BE AROUND 1 TO 3 INCHES OVER MOUNTAIN AREAS ABOVE 7000 FEET. RAINFALL AMOUNTS OF UP TO .25 INCH ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:42 PM MST | Winter Weather Advisory | EPZ | Otero | 15 hr |
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.